Advanced Search
Article Contents
Article Contents

Blow up of solutions of semilinear heat equations in non radial domains of $\mathbb{R}^2$

Abstract Related Papers Cited by
  • We consider the semilinear heat equation \begin{equation}\label{problemAbstract}\left\{\begin{array}{ll}v_t-\Delta v= |v|^{p-1}v & \mbox{ in }\Omega\times (0,T)\\ v=0 & \mbox{ on }\partial \Omega\times (0,T)\\ v(0)=v_0 & \mbox{ in }\Omega \end{array}\right.\tag{$\mathcal P_p$} \end{equation} where $p>1$, $\Omega$ is a smooth bounded domain of $\mathbb{R}^2$, $T\in (0,+\infty]$ and $v_0$ belongs to a suitable space. We give general conditions for a family $u_p$ of sign-changing stationary solutions of ($\mathcal P_p$), under which the solution of ($\mathcal P_p$) with initial value $v_0=\lambda u_p$ blows up in finite time if $|\lambda-1|>0$ is sufficiently small and $p$ is sufficiently large. Since for $\lambda=1$ the solution is global, this shows that, in general, the set of the initial conditions for which the solution is global is not star-shaped with respect to the origin. In [5] this phenomenon has been previously observed in the case when the domain is a ball and the sign changing stationary solution is radially symmetric. Our conditions are more general and we provide examples of stationary solutions $u_p$ which are not radial and exhibit the same behavior.
    Mathematics Subject Classification: Primary: 35K91, 35B35, 35B44, 35J91.


    \begin{equation} \\ \end{equation}
  • [1]

    Adimurthi and M. Grossi, Asymptotic estimates for a two dimensional problem with polynomial nonlinearity, Proc. Amer. Math. Soc., 132 (2004), 1013-1019.doi: 10.1090/S0002-9939-03-07301-5.


    T. Cazenave, F. Dickstein and F. B. Weissler, Sign-changing stationary solutions and blow up for the nonlinear heat equation in a ball, Math Ann., 344 (2009), 431-449.doi: 10.1007/s00208-008-0312-6.


    F. De Marchis, I. Ianni and F. Pacella, Sign changing solutions of Lane Emden problems with interior nodal line and semilinear heat equations, Journal of Differential Equations, 254 (2013), 3596-3614.doi: 10.1016/j.jde.2013.01.037.


    F. De Marchis, I. Ianni and F. Pacella, Asymptotic analysis and sign changing bubble towers for Lane-Emden problems, accepted for publication in Journal of the European Mathematical Society, arXiv:1309.6961.


    F. Dickstein, F. Pacella and B. Sciunzi, Sign-changing stationary solutions and blow up for the nonlinear heat equation in dimension two, Journal of Evolution Equation, 14 (2014), 617-633.doi: 10.1007/s00028-014-0230-x.


    P. Esposito, M. Musso and A. Pistoia, On the existence and profile of nodal solutions for a two-dimensional elliptic problem with large exponent in nonlinearity, Proc. Lond. Math. Soc., 94 (2007), 497-519.doi: 10.1112/plms/pdl020.


    M. Grossi, C. Grumiau and F. Pacella, Lane Emden problems: Asymptotic behavior of low energy nodal solutions, Ann. Inst. H. Poincare Anal. Non Lineaire, 30 (2013), 121-140.doi: 10.1016/j.anihpc.2012.06.005.


    M. Grossi, C. Grumiau and F. Pacella, Lane Emden problems with large exponents and singular Liouville equations, Journal Math. Pure and Appl., 101 (2014), 735-754.doi: 10.1016/j.matpur.2013.06.011.


    V. Marino, F. Pacella and B. Sciunzi, Blow-up of solutions of semilinear heat equations in general domains, Comm. Cont. Math., 14 (2014), 617-633.doi: 10.1142/S0219199713500429.


    P. Quittner and P. Souplet, Superlinear Parabolic Problems, Birkhäuser Basel-Boston-Berlin, 2007.


    X. Ren and J. Wei, Single-point condensation and least-energy solutions, Proc. Amer. Math. Soc., 124 (1996), 111-120.doi: 10.1090/S0002-9939-96-03156-5.

  • 加载中

Article Metrics

HTML views() PDF downloads(83) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint